Alert archive / Nebraska / High Wind Warnings in 2009
High Wind Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Oct 1, 2009, 2:51 AM MDT for 16 counties in Nebraska. It took effect at Oct 1, 2009, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 2:51 AM MDT (08:51 UTC)
- In effect from
- Oct 1, 2009, 9:00 AM MDT
- Expired
- Oct 1, 2009, 8:11 PM MDT
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 010851 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CDT THU OCT 1 2009 .IN THE WAKE OF A STRONG FRONT THAT WENT THROUGH CENTRAL AND WESTERN NEBRASKA...VERY STRONG WIND IS EXPECTED OVER THE ENTIRE AREA. VERY WINDY CONDITIONS ARE EXPECTED AGAIN FRIDAY. NEZ004-022>024-035-036-057-094-011700- /O.UPG.KLBF.HW.A.0001.091001T1500Z-091002T0300Z/ /O.NEW.KLBF.HW.W.0003.091001T1700Z-091002T0300Z/ /O.EXB.KLBF.WI.Y.0020.091002T1500Z-091002T2200Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...OGALLALA...CODY...MERRIMAN... KILGORE 351 AM CDT THU OCT 1 2009 /251 AM MDT THU OCT 1 2009/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE THIS MORNING TO 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ070-071-011700- /O.UPG.KLBF.WI.Y.0020.091001T1500Z-091002T2100Z/ /O.NEW.KLBF.HW.W.0003.091001T1700Z-091002T0300Z/ HAYES-FRONTIER- INCLUDING THE CITIES OF...HAYES CENTER...CURTIS...EUSTIS 351 AM CDT THU OCT 1 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE THIS MORNING TO 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ005-025-037-059-011700- /O.NEW.KLBF.HW.W.0003.091001T1700Z-091002T0300Z/ /O.EXT.KLBF.WI.Y.0020.091002T1500Z-091002T2200Z/ EASTERN CHERRY-THOMAS-LOGAN-LINCOLN- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON... NORTH PLATTE 351 AM CDT THU OCT 1 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 5 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 5 PM CDT FRIDAY. NORTHWEST WIND WILL INCREASE THIS MORNING TO 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ056-058-069-011700- /O.UPG.KLBF.HW.A.0001.091001T1500Z-091002T0300Z/ /O.NEW.KLBF.HW.W.0003.091001T1700Z-091002T0300Z/ DEUEL-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL 251 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE THIS MORNING TO 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ006>010-026>029-038-011700- /O.EXT.KLBF.WI.Y.0020.091001T2100Z-091002T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 351 AM CDT THU OCT 1 2009 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM CDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON AND CONTINUE TONIGHT AND FRIDAY. WIND GUSTS EXCEEDING 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
4 follow-up statements
000 WWUS73 KLBF 010902 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT THU OCT 1 2009 .IN THE WAKE OF A STRONG FRONT THAT WENT THROUGH CENTRAL AND WESTERN NEBRASKA...VERY STRONG WIND IS EXPECTED OVER THE ENTIRE AREA. VERY WINDY CONDITIONS ARE EXPECTED AGAIN FRIDAY. NEZ004-005-022>025-035>037-057-059-094-020300- /O.CON.KLBF.HW.W.0003.091001T1700Z-091002T0300Z/ /O.CON.KLBF.WI.Y.0020.091002T1500Z-091002T2200Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE 402 AM CDT THU OCT 1 2009 /302 AM MDT THU OCT 1 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY. NORTHWEST WIND WILL INCREASE LATE THIS MORNING TO 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ056-058-069>071-020300- /O.CON.KLBF.HW.W.0003.091001T1700Z-091002T0300Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 402 AM CDT THU OCT 1 2009 /302 AM MDT THU OCT 1 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. NORTHWEST WIND WILL INCREASE LATE THIS MORNING TO 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ006>010-026>029-038-020300- /O.CON.KLBF.WI.Y.0020.091001T2100Z-091002T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 402 AM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM CDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON AND CONTINUE TONIGHT AND FRIDAY. WIND GUSTS EXCEEDING 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
000 WWUS73 KLBF 011437 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 AM CDT THU OCT 1 2009 .VERY STRONG WIND IS EXPECTED OVER THE ENTIRE AREA. VERY WINDY CONDITIONS ARE EXPECTED AGAIN FRIDAY. DAMAGING WINDS ARE POSSIBLE IN THE WARNING AREA AND REDUCED VISIBILITIES ARE POSSIBLE AREA WIDE FROM BLOWING DUST. ITS STILL NOT TOO LATE TO SECURE LOOSE ITEMS WHICH MAY BE LOST IN STRONG WINDS OR MAY BECOME PROJECTILES AND CAUSE DAMAGE TO OTHER ITEMS WHEN CARRIED IN THE WIND. NEZ004-005-022>025-035>037-057-059-094-020345- /O.EXT.KLBF.HW.W.0003.091001T1500Z-091002T0300Z/ /O.CON.KLBF.WI.Y.0020.091002T1500Z-091002T2200Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE 937 AM CDT THU OCT 1 2009 /837 AM MDT THU OCT 1 2009/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY. NORTHWEST WIND WILL REACH 40 TO 50 MPH OVER WESTERN NEBRASKA TODAY WITH SOME GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ056-058-069>071-020300- /O.EXT.KLBF.HW.W.0003.091001T1500Z-091002T0300Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 937 AM CDT THU OCT 1 2009 /837 AM MDT THU OCT 1 2009/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. NORTHWEST WIND WILL REACH 40 TO 50 MPH OVER WESTERN NEBRASKA WITH GUSTS OVER 60 MPH. HIGH WIND WILL THEN CONTINUE THROUGH THE AFTERNOON AND DIMINISH LATE THIS EVENING TO LESS THAN 30 MPH. THEN...ON FRIDAY...WIND WILL INCREASE ONCE AGAIN TO OVER 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ006>010-026>029-038-020345- /O.EXT.KLBF.WI.Y.0020.091001T1700Z-091002T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 937 AM CDT THU OCT 1 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 30 MPH THIS AFTERNOON AND CONTINUE TONIGHT AND FRIDAY. WIND GUSTS EXCEEDING 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIRSCH
000 WWUS73 KLBF 012059 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT THU OCT 1 2009 .STRONG WINDS WILL CONTINUE OVER THE AREA INTO THE NIGHT TIME HOURS...AS A TIGHT SURFACE GRADIENT CONTINUES ACROSS THE STATE. STRONG WINDS ARE EXPECTED AGAIN ON FRIDAY ACROSS CENTRAL PORTIONS OF THE STATE. NEZ005-025-020915- /O.EXT.KLBF.WI.Y.0020.091002T0300Z-091002T2200Z/ /O.CON.KLBF.HW.W.0003.000000T0000Z-091002T0300Z/ EASTERN CHERRY-THOMAS- INCLUDING THE CITIES OF...VALENTINE...THEDFORD 359 PM CDT THU OCT 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM CDT FRIDAY... NORTHWEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS EVENING WITH GUSTS GREATER THAN 40 MPH AREA WIDE. HIGHER GUSTS ARE ALSO POSSIBLE THIS EVENING WITH WIND GUSTS TO 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ004-022>024-035>037-057-059-094-020915- /O.CON.KLBF.HW.W.0003.000000T0000Z-091002T0300Z/ /O.CON.KLBF.WI.Y.0020.091002T1500Z-091002T2200Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...STAPLETON...OGALLALA... NORTH PLATTE...CODY...MERRIMAN...KILGORE 359 PM CDT THU OCT 1 2009 /259 PM MDT THU OCT 1 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY... NORTHWEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS EVENING WITH GUSTS GREATER THAN 40 MPH AREA WIDE. HIGHER GUSTS ARE ALSO POSSIBLE THIS EVENING WITH WIND GUSTS TO 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ056-058-069>071-020300- /O.CON.KLBF.HW.W.0003.000000T0000Z-091002T0300Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 359 PM CDT THU OCT 1 2009 /259 PM MDT THU OCT 1 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS EVENING WITH GUSTS GREATER THAN 40 MPH AREA WIDE. HIGHER GUSTS ARE ALSO POSSIBLE THIS EVENING WITH WIND GUSTS TO 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ006>010-026>029-038-020915- /O.CON.KLBF.WI.Y.0020.000000T0000Z-091002T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 359 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT FRIDAY... NORTHWEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS EVENING WITH GUSTS GREATER THAN 40 MPH AREA WIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIRSCH
000 WWUS73 KLBF 020211 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 911 PM CDT THU OCT 1 2009 .STRONG WINDS WILL CONTINUE OVER THE AREA INTO THE NIGHT TIME HOURS...AS A TIGHT SURFACE GRADIENT CONTINUES ACROSS THE STATE. STRONG WINDS ARE EXPECTED AGAIN ON FRIDAY ACROSS CENTRAL PORTIONS OF THE STATE. NEZ005-025-020900- /O.CAN.KLBF.HW.W.0003.000000T0000Z-091002T0300Z/ /O.EXT.KLBF.WI.Y.0020.091002T0211Z-091002T2200Z/ EASTERN CHERRY-THOMAS- INCLUDING THE CITIES OF...VALENTINE...THEDFORD 911 PM CDT THU OCT 1 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT FRIDAY. WINDS HAVE DIMINISHED SOMEWHAT ACROSS THE CENTRAL AND NORTHERN SANDHILLS THIS EVENING. HOWEVER NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH INFREQUENT GUSTS TO 45 MPH ARE LIKELY FOR THE REMAINDER OF TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022>024-035>037-057-059-094-020900- /O.CAN.KLBF.HW.W.0003.000000T0000Z-091002T0300Z/ /O.CON.KLBF.WI.Y.0020.091002T1500Z-091002T2200Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...STAPLETON...OGALLALA... NORTH PLATTE...CODY...MERRIMAN...KILGORE 911 PM CDT THU OCT 1 2009 /811 PM MDT THU OCT 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/ FRIDAY. NORTHWESTERLY WINDS HAVE DIMINISHED THIS EVENING TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH. LOOK FOR WINDS TO INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ056-058-069>071-020315- /O.CAN.KLBF.HW.W.0003.000000T0000Z-091002T0300Z/ DEUEL-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 911 PM CDT THU OCT 1 2009 /811 PM MDT THU OCT 1 2009/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. STRONG NORTHWESTERLY WINDS HAVE DIMINISHED ACROSS SOUTHWESTERN NEBRASKA. EXPECT WINDS OF 15 TO 25 MPH TO PERSIST INTO THE OVERNIGHT HOURS. $$ NEZ006>010-026>029-038-020900- /O.CON.KLBF.WI.Y.0020.000000T0000Z-091002T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 911 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT FRIDAY. STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH INFREQUENT GUSTS TO 45 MPH ARE LIKELY THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BUTTLER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Oct 1, 2:49 AM MDT, 2 minutes earlier.
Area forecast discussion, Oct 1, 2:49 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 AM CDT THU OCT 1 2009
.SYNOPSIS...
THE JETSTREAM WILL CONTINUE DIG SLOWLY SOUTHEAST THROUGH THE
CENTRAL PLAINS TO FURTHER DEEPEN THE SURFACE LOW OVER NORTH CENTRAL
KANSAS THAT MOVES NORTHEAST INTO WESTERN IOWA BY EVENING. TODAY
STEEPENING LAPSE RATES AND INCREASING DOWNGLIDE MOTION ACROSS THE
WEST WILL TRANSPORT STRONGER WINDS DOWN INTO THE AFTERNOON FOR
HIGHLIGHTS TODAY AND FRIDAY.
&&
.DISCUSSION...
FORECAST CHALLENGE IS WINDS TODAY AND FRIDAY. MODELS ARE SIMILAR WITH
THE SURFACE LOW TO FURTHER ORGANIZE AND DEEPEN WHILE LIFTING
NORTHEAST ACROSS SOUTHEASTERN NEBRASKA. AT 08Z THE SURFACE
ANALYSIS SHOWED AN ELONGATED AREA OF LOW PRESSURE FROM THE CENTRAL
CANADIAN PRAIRIES THROUGH THE PLAINS. THE COLD FRONT HAD PUSHED
EAST OF THE FORECAST AREA WITH FEW SHOWERS REMAINING ON THE RADAR
MOSAIC ATTM. AS THE SYSTEM PUSHED EAST OVERNIGHT MUCH DRIER AIR
WAS DRAWN NORTHEAST THAT REDUCE RAINFALL POTENTIAL WITH POPS
LOWERED A CATEGORY OR MORE TODAY. AS NORTHWEST WINDS STRENGTHEN
INTO THE AFTERNOON INCREASING COLD AIR ADVECTION OCCURS FOR H85
THERMAL TROUGH TO EXTEND SOUTHEAST AND SHIFT EASTWARD THROUGH THE
DAY. CONSIDERABLE CLOUDINESS WILL LINGER WITH TEMPERATURES TRENDED
TOWARD THE COOLER MET NUMBERS. THEN THE HIGH WIND WATCH HAS BEEN
REPLACED WITH A HIGH WIND WARNING FOR AREAS WEST OF HIGHWAY 83
THROUGH 03Z. THERE IS GOOD AGREEMENT WITH THE MODELS AND BUFKIT
SOUNDING DATA SHOWING 35 TO 45 KNOT WINDS TO EASILY MIX DOWN THIS
AFTERNOON AS THE LAPSE RATES STEEPEN. FURTHER EAST...THE WIND
ADVISORY REMAINS IN EFFECT BUT DELAYED INTO THE AFTERNOON. THE
STRONG WINDS WILL THEN LINGER ACROSS THE NORTH CENTRAL OVERNIGHT INTO
FRIDAY. A WIND ADVISORY IS ALSO POSTED FOR THE WEST DURING THE
DAYTIME FRIDAY IN ADDITION TO THE NORTH CENTRAL.
TONIGHT INTO FRIDAY THE LOW PRESSURE SYSTEM OCCLUDES OVER IOWA KEEPING
THE WRAP AROUND CLOUD COVERAGE PREVAILING ACROSS THE NORTH. THE LOW
POPS WERE CARRIED FORWARD AS STEEP LAPSE RATES AND ENERGY
ROTATING AROUND THE UPPER LOW WHILE THE DEFORMATION ZONE SHIFTS
EASTWARD. FRIDAY THE SYSTEM WILL BEGIN TO PULL EAST FOR CLEARING
ACROSS THE SOUTHWEST AND LATE INTO THE NORTH CENTRAL. THIS SHOULD
HELP TEMPERATURES REBOUND SOME IN THE WEST DURING THE DAY. DRIER
AIR HOWEVER MAY LEAD TO A WIDESPREAD FROST IN THE WEST SATURDAY MORNING.
PATCHY FROST WAS INTRODUCED BUT WITH THE DRIER AIR TO ARRIVE
TEMPERATURES IN THE UPPER 20 SHOULD BE EXTENSIVE ENOUGH FOR A
WIDESPREAD FROST FOR AREAS WEST OF HIGHWAY 83 THAT CAN BE
EVALUATED WITH THE NEXT COUPLE OF RUNS.
THE WEATHER PATTERN REMAINS UNSETTLED INTO NEXT WEEK WITH THE NEXT
SYSTEM FORECAST TO MOVE THROUGH THE FOUR CORNERS REGION SUNDAY
NIGHT WITH THE WARM FRONT EXTENDING NORTHEAST THROUGH NORTHERN
NEBRASKA. RAISED POPS THROUGH MONDAY AS SYSTEM SLOWLY EMERGES ONTO
THE PLAINS AND DROPS SOUTHEAST. THE H5 LONGWAVE TROUGH IS SLOW TO
TO MOVE EAST THAT WILL KEEP COOLER TEMPERATURES AND THE CHANCE OF
PRECIPITATION THROUGH DAY 5 WITH FEW CHANCE MADE IN THE EXTENDED.
&&
.AVIATION...
OUR CONFIDENCE IS HIGH THAT STRONG NORTHWEST WIND WILL BE THE
GREATEST IMPEDANCE TO FLIGHT OPERATIONS IN CENTRAL AND WESTERN
NEBRASKA. BY 16Z...FROM VALENTINE AND NORTH PLATTE
WEST...SUSTAINED WIND IS EXPECTED TO BE 35-40KT WITH 50KT GUSTS.
THIS WILL BE INCLUDED IN THE FORECASTS FOR KLBF AND KVTN. AFTER
03Z..WIND IS EXPECTED TO DIMINISH...BUT WILL STILL BE 20-25KT WITH
35KT GUSTS POSSIBLE. IN CENTRAL AND NORTH CENTRAL NEBRASKA...WE
EXPECTED WIND TO BE 30-35KT...BUT IS LIKELY TO BEGIN BY 18Z AND
CONTINUE THROUGH THE NIGHT AND INTO FRIDAY. OTHER FORECAST
PROBLEMS MAY BE THE CEILINGS. MARGINAL CEILINGS ARE LIKELY IN
NORTH CENTRAL NEBRASKA THROUGH 15Z FRIDAY AND IN NORTHWEST
NEBRASKA UNTIL 06Z. THIS WILL BE INCLUDED IN THE TAF FOR KVTN. FOR
KLBF...OUR CONFIDENCE IN THE MVFR CEILINGS IS NOT AS HIGH...SO WE
WILL KEEP THE CEILING 3000-3500AGL AFTER 13Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM NOON CDT /
11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004-005-022>025-035>037-056>059- 069>071-094.
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 5 PM CDT /4 PM MDT/
FRIDAY FOR NEZ004-005-022>025-035>037-057-059-094.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM CDT FRIDAY FOR
NEZ006>010-026>029-038.
&&
SHORT TERM/EXTENDED...KECK
AVIATION...SPRINGERHazardous weather outlook, Sep 30, 7:32 PM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 832 PM CDT WED SEP 30 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-020145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 832 PM CDT WED SEP 30 2009 /732 PM MDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT HOURS...MAINLY NORTH OF INTERSTATE 80. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NORTHWESTERLY WINDS WILL INCREASE BEHIND AN EXITING COLD FRONT OVERNIGHT. BY DAWN THURSDAY...NORTHWESTERLY WINDS MAY GUST UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHWEST WINDS WILL INCREASE THURSDAY ACROSS THE STATE. A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN NEBRASKA...WEST OF HIGHWAY 83...FOR WINDS IN EXCESS OF 40 MPH WITH GUSTS NEAR 60 MPH. A WIND ADVISORY HAS BEEN ISSUES ALONG AND EAST OF HIGHWAY 83. THE WIND ADVISORY CONTINUES INTO FRIDAY AFTERNOON...WHEN THE STRONG STORM SYSTEM WILL FINALLY EXIT INTO THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:21 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Loup, Rock, Thomas | 54 min |
Nearby
High Wind Warnings in Nebraska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.